Pain, Pain Go Away!

I have been having a terrible time with bingeing on food, either carbs or just plain sugar. Some of it feels like an addiction, like I’m medicating my feelings. Definitely some of it is due to the Clozaril I take for mood stabilization. It gives me pot-like munchies and makes me hungry as hell. Sometimes I wake up at 5 in the morning so hungry that I have to go eat something before I can go back to sleep until around 9 am. This has been torture for me. I feel like I’m watching a train wreck and I can’t do anything about it. I’ve gained more than twenty pounds since I started the Clozaril in February. UNACCEPTABLE!!!

I’ve also had lots & lots of pain thanks to over-taxing my back during the move I just had. I’m icing my back a lot but all in all it makes me very achy and I just feel impaired.

So after therapy today I went to my local marijuana dispensary and just told them: I take a medication that makes me want to eat and I need something that will knock me on my ass and make me fall asleep. If I fall asleep I can’t eat, right? They offered me a bunch of different options, all edibles (I hate to smoke it). One of them that I’m going to try tonight is a patch, and it has specific compounds that are supposed to help with pain (Yay!). And it should make me really sleepy. I’m so achy even after taking two Tramadols that I want to put the patch on right now but I need to wait until closer to bedtime. I REALLY hope this sucker works. It was $20 but you cut the patch into eight pieces. So that’s $2.50 per night if it works. That’s expensive but if it gets me off the porkin’ out rollercoaster it’s worth it. I will report back tomorrow!

Hope all is well in your world. Peaches!

10 thoughts on “Pain, Pain Go Away!

  1. I don’t want to be the Negative Nancy, but just make sure you stay in touch with your pdoc about other medications, alternative or otherwise, that you are taking as they could affect your Clozaril level (which, as you know, can make you very sick). I so feel ya on the gaining weight and eating because of emotions and/or medication side effects. Wish there was some easy fix! I know it is frustrating as hell!

  2. OMG! Let me know if this patch thingy works for you! I also hate to smoke and I prefer edibles. I took KIND caps for insomnia for a while, which helped me, but not quite enough so I started taking Seroquel.

    I’ve been having a similar problem binging at night, though, and I think it’s Seroquel-related. I went from 100 mg of it to 50 mg and I’m still doing the damn binges – not every single night, but way more than what’s acceptable to me! I also gained the weight in a weird way – it mostly went to my belly!!! I fucking look preggers! I want it gone!

  3. I agree, Tramadol is completely useless. My stupid non-doctor (physician’s assistant, that’s all I’m worth) prescribed them to me for MIGRAINES.
    Seroquel made me gain 40 lbs in four months. Still trying to get it off with Weight Watchers. It IS unacceptable.

  4. Good luck with the edibles and curbing the munchies! I gained 52 pounds on Seroquel in 4 months. I’m normally 125-128. I got up to 171. Thankfully I’ve been steadily losing weight now. I’m down to 142. I know the food cravings are hard to fight, so instead of trying to ignore them try to eat healthier foods. And drink lots of water. I found your blog on the Bipolar Blogger Network. Good luck with your recovery.

    • Thanks so much Krystal. Needless to say, of course I try to ignore the food cravings. It’s almost impossible. Eating healthier foods doesn’t really satisfy the craving. But going to sleep quickly did help! I’m happy with this pain patch so far 😀

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s